New York, 2013Hail and Damaging Winds in New York, July 10, 2013
July 10, 2013 · NWS BUF · 13 events in 4 counties and zones
Showers and thunderstorms developed in a warm, moist, unstable air mass as a cold front approached from the west. The thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $135,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in a warm, moist, unstable air mass as a cold front approached from the west. The thunderstorms produced damaging winds. Hail up to one-inch in diameter fell near Sherman. The thunderstorm winds downed trees and power lines. In Cherry Creek and Leon, both in Cattaraugus County, several roads were blocked by fallen trees. In Springwater, in Livingston County, a house was damaged when thunderstorm winds knocked a tree onto it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 10, 2:30 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT WED JUL 10 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE REGION. FOLLOWING THE
PASSAGE OF THE COLD FRONT EXPECT COOLER AND LESS HUMID CONDITIONS
THAN WHAT WE HAVE SEEN THIS PAST WEEK WITH AN ISOLATED SHOWER
POSSIBLE THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER OUR
AREA BEHIND THE FRONT THURSDAY NIGHT THROUGH THE BEGINNING OF NEXT
WEEK WITH DRY WEATHER.
&&
.NEAR TERM /THROUGH THURSDAY/...
A VIGOROUS TROUGH WITH EMBEDDED 60 KT MID LEVEL JET IS LOCATED ALOFT
OVER THE CENTRAL GREAT LAKES REGION. LOW PRESSURE AT THE SURFACE IS
CENTERED JUST SOUTH OF JAMES BAY THIS AFTERNOON WITH A COLD FRONT
EXTENDING SOUTHWEST OF THE LOW ACROSS LAKE HURON TO SOUTHEAST LOWER
MICHIGAN TO INDIANA. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS
DEVELOPED ALONG THE COLD FRONT WITH SOME PREFRONTAL ACTIVITY ALSO
FIRING OVER EASTERN OHIO.
WESTERN AND NORTH CENTRAL NEW YORK LIES WITHIN THE WARM SECTOR OF
THE SURFACE LOW WITH DEWPOINTS IN THE LOW 70 AND GUSTY SOUTHWEST
WINDS. VISIBLE SATELLITE IMAGERY SHOWS THICK CLOUD COVER REMAINS
ACROSS CENTRAL NEW YORK WITH SOME THIN BREAKS WORKING ACROSS
SECTIONS OF WESTERN NEW YORK. THIS EXTENSIVE CLOUD COVER IS KEEPING
SURFACE INSOLATION LIMITED WITH ALSO HAS KEPT INSTABILITY LEVELS
LOWER THAN EXPECTED. SPC MESOANALYSIS SHOWS UP TO 2500 J/KG CAP
ACROSS INTERIOR SECTIONS OF WESTERN NEW YORK BUT THE LAKES ARE
KEEPING MUCH OF THE LAKESHORE AREAS CAPPED. AS THE COLD FRONT
APPROACHES OUR REGION LATER THIS EVENING EXPECT SHOWERS AND
THUNDERSTORMS TO ACCOMPANY ITS MOVEMENT WITH SOME CELLS POSSIBLY
TRIGGERED AHEAD OF THE FRONT IF MORE SUNSHINE CAN SCATTER SOME OF
THE CLOUD COVER ACROSS WESTERN COUNTIES.
MODEL GUIDANCE AND CURRENT OBSERVATIONS SHOW THE BEST PROBABILITY
FOR STORMS WILL BE ACROSS THE SOUTHERN TIER COUNTIES AND INLAND
SECTIONS OF WESTERN NY AWAY FROM THE LAKES EARLIER THIS EVENING WITH
CHANCES INCREASING FOR THE EASTERN LAKE ONTARIO REGION AFTER 00Z.
RAP MODEL BUFKIT SOUNDING SHOW THAT STORM TOPS MAY EXTEND TO 35-40
KFT WITH SUFFICIENT CAPE AVAILABLE WITHIN THE HAIL GROWTH ZONE FOR
HAIL TO BE A POSSIBLE THREAT WITH THE LARGER STORMS. UNIDIRECTIONAL
VERTICAL WIND SHEAR UP TO 50 KNOTS WOULD ALSO ALLOW FOR DAMAGING
WINDS WITHIN ANY LINE SEGMENTS AND LARGER CELLS. LOCALIZED HEAVY
RAIN IS ALSO A THREAT WITH THESE STORMS AS PWATS WILL RUN UP TO 2
INCHES AHEAD OF THE FRONT.
AFTER SUNSET...THE FRONT SHOULD BEGIN TO MAKE A GOOD PROGRESS
EASTWARD ACROSS THE EASTERN GREAT LAKES REGION...WITH GRADUAL CLEARING
BEHIND THE COLD FRONT. THE MOST NOTABLE CLEARING WILL BE ALONG THE
LAKE SHORE COUNTIES TOWARD MORNING...WITH A WEST TO NORTHWEST
UPSLOPE FLOW KEEPING SOME CLOUDS OVER THE INLAND LOCATIONS FOR MUCH
OF THE NIGHT. DESPITE THE FRONT SWEEPING THROUGH TEMPERATURES
OVERNIGHT WILL REMAIN MILD AS THE DRIER AIR WILL TAKE SOME TIME TO
MIX ACROSS OUR REGION. LOWS WILL RUN IN THE LOWER 60S.
ON THURSDAY THE AXIS OF THE UPPER LEVEL TROUGH WILL CROSS OVER
WESTERN AND CENTRAL NEW YORK WITH THE COLD FRONT FOUND ACROSS
EASTERN NEW YORK SOUTH TO THE MID-ATLANTIC REGION. WHILE THE
ATMOSPHERE WILL BE IN A MUCH DRIER STATE BEHIND THE FRONT THERE IS A
LOW CHANCE OF SOME ISOLATED SHOWERS DEVELOPING DURING THE AFTERNOON
ASSOCIATED WITH THE SYNOPTIC LIFT OF THE TROUGH AS IT SWEEPS EASTWARD.
THIS MOISTURE WOULD BE FOUND MAINLY IN THE 700-900MB LAYER WITH NAM
PROFILES SHOWING A CAP ABOVE THIS LEVEL. THIS CAP WOULD KEEP A LID
ON ANY ACTIVITY THAT MAY DEVELOP PREVENTING THUNDERSTORMS.
TEMPERATURES WILL BE VERY COMFORTABLE FOR THE FIRST TIME IN MORE
THAN A WEEK WITH HIGHS MAXING OUT IN THE 70S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AN UPPER LEVEL TROF WILL SLOWLY MOVE ACROSS THE REGION ON THURSDAY
NIGHT. THERE MAY BE A FEW LINGERING SHOWERS DUE TO LEFT OVER DAYTIME
INSTABILITY ON THURSDAY EVENING. LATER IN THE NIGHT...SHOWERS MAY
LINGER A BIT LONGER SOUTHEAST OF LAKE ONTARIO...WHERE THE EXITING
TROF AND THE NOT-SO COLD LAKE WATERS MAY ACTUALLY ENHANCE CHANCES A
BIT. NAM/GFS BUFKIT FORECAST SOUNDING SHOWS A MODEST CAP AT 10K
FEET...WHICH SHOULD KEEP ANY SHOWERS ON THE LIGHT SIDE. THIS COOLER
AIRMASS WILL ALLOW TEMPS TO DROP INTO THE UPPER 50S TO LOWER 60S IN
MOST LOCATIONS...WITH MID 50S IN THE COOLER SPOTS OF THE SOUTHERN
TIER AND EAST OF LAKE ONTARIO.
BY FRIDAY...SURFACE HIGH PRESSURE WILL BE ACROSS EASTERN MICHIGAN.
MODEL GUIDANCE DIFFERS ON THE HANDLING OF A CUT-OFF UPPER LOW...WITH
GUIDANCE DIFFERING ON WHERE THIS SUBTLE FEATURE WILL BE. FOR THE
MOST PART...A BROAD MODEL CONSENSUS PUTS THE UPPER LEVEL TROF AXIS
OR CUT OFF LOW ACROSS EASTERN NEW YORK...WITH THE SREF PROBABLY THE
BEST REPRESENTATION OF THIS. HAVE HIGH CONFIDENCE IN A DRY FORECAST
ON FRIDAY ROCHESTER WESTWARD...WITH ONLY A MARGINAL CHANCE
FOR ANY SHOWERS IN EASTERN PORTIONS OF THE CWA BASED ON WHERE THE
UPPER TROF IS. EXPECT A FAIR AMOUNT OF SUNSHINE ON THE BACK OF THE
EXITING TROF...WITH A NORTHERLY FLOW OFF THE LAKES LIKELY TO KEEP
TEMPERATURES COOLER NEAR THE LAKES SOUTH SHORES. INLAND OF
THIS...EXPECT HIGHS IN THE UPPER 70S.
THE TROF AXIS SHOULD SLIDE EVER SO SLOWLY TO THE EAST INTO NEW
ENGLAND ON FRIDAY NIGHT...WITH SOME MODELS STILL KEEPING THE LOW
ACROSS EASTERN NEW YORK. EITHER OF THESE SCENARIOS WOULD KEEP OUR
REGION DRY OVERNIGHT. FRIDAY NIGHT WILL BE THE COOLEST NIGHT OF THE
STRETCH AS HIGH PRESSURE REMAINS CENTERED JUST TO OUR
WEST...ALLOWING FOR LIGHT WINDS AND MAINLY CLEAR SKIES FOR GOOD
RADIATIONAL COOLING. EXPECT LOWS IN THE 50S...COOLEST ACROSS
INTERIOR PORTIONS OF THE SOUTHERN TIER AND THE NORTH COUNTRY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEATHER FOR THIS UPCOMING WEEKEND STILL LOOKS QUITE
NICE...WITH FAIR WEATHER AND SEASONABLY WARM MID-SUMMER
TEMPERATURES. THERE STILL WILL BE A SUBTLE CUT-OFF LOW TO CONTEND
WITH...BUT THE MAJORITY OF LONG-RANGE GUIDANCE KEEPS THIS FEATURE
ACROSS NEW ENGLAND FOR THE WEEKEND...WHICH WOULD KEEP US ON THE DRY
BACKSIDE OF THIS LOW. EVEN IF MODEL GUIDANCE IS WRONG...A POSITION
FURTHER TO THE WEST WOULD ONLY BRING MARGINAL CHANCES FOR DIURNALLY
DRIVEN SHOWERS...AND DAYTIME HIGHS A FEW DEGREES COOLER THAN THE
GOING FORECAST. SUNDAY SHOULD BE THE WARMER OF THE TWO DAYS...WITH
HIGHS IN THE MID TO UPPER 80S...A TAD COOLER ALONG THE IMMEDIATE
LAKESHORE.
FOR THE FIRST HALF OF NEXT WEEK...LARGE SCALE RIDGING IS FORECAST TO
BUILD ACROSS NEARLY THE ENTIRE CONUS...PUSHING THE JET STREAM UP
INTO CANADA. THE STALLED UPPER LOW WILL CONTINUE TO BE IN OUR
GENERAL VICINITY...UNTIL IT FINALLY SPINS ITSELF OUT BY MID-WEEK.
THIS LOW MAY BE ENOUGH TO GENERATE A FEW SHOWERS...BUT THESE SHOULD
BE SO SPARSE THAT WE WILL ONLY CARRY SLIGHT CHANCE POPS AWAY FROM
THE LAKES. MEAN 850 MB TEMPERATURES SHOULD RUN ABOUT +16C...WITH THE
GFS/GGEM AVERAGING A TAD WARMER THAN THE EUROPEAN MODEL GUIDANCE. USING A
BLEND...EXPECT DAYTIME HIGHS TO CONTINUE TO BE ON THE WARM SIDE.
INTERIOR LOCATIONS SHOULD TOP OUT IN THE UPPER 80S TO AROUND
90...WITH LOWER TO MID 80S ALONG THE IMMEDIATE LAKE SHORES. HUMIDITY
WILL BEGIN TO INCREASE AS WELL...BUT NOT AS HIGH AS WE HAVE SEEN THE
PAST 10 DAYS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE CENTERED NEAR JAMES BAY WITH A COLD FRONT EXTENDED
SOUTH TO THE WESTERN END OF LAKE ERIE CONTINUE TO BRING GUSTY
SOUTHWEST WINDS ACROSS WESTERN AND CENTRAL NEW YORK. CLOUD COVER IS
HANGING IN AS WELL THIS AFTERNOON WITH LOW END VFR/HIGH MVFR CIGS.
SOME BREAKS HAVE DEVELOPED OVER WESTERN NY BUT UPSTREAM SATELLITE
IMAGERY INDICATES SKIES WILL NOT CLEAR OUT AS MUCH AS PREVIOUSLY
THOUGHT. EXPECT THE BEST CHANCE OF SHRA/TSRA WILL COME LATER THIS
EVENING IN CONJUNCTION WITH THE COLD FRONT ARRIVING FROM THE
NORTHWEST. ONCE THE FRONT MOVES THROUGH...EXPECT IMPROVING WEATHER
ACROSS ALL AREAS WITH RESIDUAL UPSLOPE CLOUDS INLAND...BUT WITH VFR
CONDITIONS.
OUTLOOK...
THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS.
FRIDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
A DEEPENING AREA OF LOW PRESSURE WILL PASS FROM JAMES BAY INTO
QUEBEC TODAY. THIS WILL ALLOW ELEVATED SOUTHWEST WINDS ON LAKES ERIE
AND ONTARIO FOR A 15-25 KNOT SMALL CRAFT ADVISORY ALONG EASTERN
SECTIONS OF THE LAKES FOR TODAY/TONIGHT. A COLD FRONT WILL MOVE
THROUGH THIS EVENING. FOLLOWING THE FRONT...EXPECT HIGH PRESSURE
THURSDAY...LASTING WELL INTO THE UPCOMING WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR LEZ020-040-
041.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM
EDT THURSDAY FOR LOZ043>045.
&&
SYNOPSIS...
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jul 10, 3:03 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT WED JUL 10 2013
NYZ005>008-112015-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
403 PM EDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>004-010>014-019>021-085-112015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
403 PM EDT WED JUL 10 2013
...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ042-043-062-063-112015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
403 PM EDT WED JUL 10 2013
...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ044-045-064-065-SLZ022-024-112015-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
403 PM EDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Thunderstorm Wind, Chautauqua
- When
- July 10, 3:53 PM EST
- Where
- Chautauqua County, 0.86 mi SW of Sherman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.160, -79.590
Law enforcement reported trees down by thunderstorm winds.
Hail, Chautauqua
- When
- July 10, 3:58 PM EST
- Where
- Chautauqua County, 1.47 mi SSW of Sherman
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.150, -79.590
Thunderstorm Wind, Chautauqua
- When
- July 10, 4:07 PM EST
- Where
- Chautauqua County, Chautauqua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.200, -79.470
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- July 10, 4:15 PM EST
- Where
- Chautauqua County, Lakewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -79.320
A trained spotter reported trees down by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- July 10, 4:21 PM EST
- Where
- Chautauqua County, Falconer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.120, -79.200
A trained spotter reported trees down by thunderstorm winds.
Thunderstorm Wind, Cattaraugus
- When
- July 10, 4:30 PM EST
- Where
- Cattaraugus County, 0.96 mi NW of Leon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.291, -79.031
Law enforcement reported trees down on Riga Road by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- July 10, 4:30 PM EST
- Where
- Chautauqua County, 1.39 mi N of Cherry Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.300, -79.097
Law enforcement reported trees downed by thunderstorm winds were blocking Highway 83.
Thunderstorm Wind, Cattaraugus
- When
- July 10, 4:53 PM EST
- Where
- Cattaraugus County, 0.69 mi N of Salamanca
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.160, -78.720
Law enforcement reported power lines down by thunderstorm winds.
Thunderstorm Wind, Allegany
- When
- July 10, 5:39 PM EST
- Where
- Allegany County, 0.51 mi E of Houghton College Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.430, -78.160
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Allegany
- When
- July 10, 5:53 PM EST
- Where
- Allegany County, 0.69 mi S of Scio
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.160, -77.980
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Livingston
- When
- July 10, 5:58 PM EST
- Where
- Livingston County, Portage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 42.570, -78.050
A cooperative observer reported trees down by thunderstorm winds.
Thunderstorm Wind, Livingston
- When
- July 10, 6:02 PM EST
- Where
- Livingston County, 0.51 mi E of Nunda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.580, -77.940
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Livingston
- When
- July 10, 6:25 PM EST
- Where
- Livingston County, 0.51 mi E of Springwater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -77.590
Law enforcement reported a large tree downed by thunderstorm winds fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
- Tornado and Damaging Winds in Indiana, July 10, 20132 injured · EF1 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 470387, 470388, 470389, 470390, 470391, 470393, 470394, 470395, 470396, 470397, 470398, 470399, 470400.